Archived

This topic is now archived and is closed to further replies.

lynnerey

Why do I sweat all the time?

8 posts in this topic

I was diagnosed in April, but have my levels averaging about 100, with the help of Humulin and Victoza. One problem that won't go away is my excessive sweating. I know the weather is extremely hot, but buildings are air conditioned, and I keep my home AC at 70 degrees.

 

I went to two stores today, and in the middle of shopping in each one, I broke out in a sweat. It's embarrassing to be talking with someone with sweat dripping off my hair and face. During the night I become drenched in sweat, and usually have to get up and change pajamas. I sleep with a ceiling fan on high, a small fan blowing on me, and the AC on 70.

 

I have had this problem for about a year, so it can't be blamed on the weather. In the south we hug a lot, but this sweating thing doesn't make me very huggable!

 

Is this a characteristic of diabetes, or could something additional be going on? I also take Cymbalta, Concerta (for ADD) and HRT.

 

Any ideas or comments?

Share this post


Link to post
Share on other sites

Have you checked your blood sugar during these times of extreme sweating?

 

You may be going a little low and not know it.

Share this post


Link to post
Share on other sites

I was talking to a Type 2 about heat intolerance and he says that clinicians told him it is a part of D. I cannot find anything explaining the physiology, however.

 

I am having horrible hot flashes ,and the thought that D is adding more joy ... makes me ILL!

Share this post


Link to post
Share on other sites

How long have you been taking the Cymbalta, which has a side effect of sweating. Also if you are taking any pain meds they will also make you sweat even more. Wife has taken both. Savella is even worse for this effect.

Share this post


Link to post
Share on other sites

I would also suspect the Cymbalta. I was taking Celexa, which is an SSRI, and I sweated so much, I refused to take it. My doctor said that when you inhibit your serotonin, you can sweat a lot. I don't know why that is, but I did see that Cymbalta is an SNRI (serotonin-norepinephrine re-uptake inhibitor), so it is affecting your serotonin levels.

 

I sweat a lot normally....I always have, but with Celexa, I sweated so much that people thought I was sick. When I went grocery shopping, I'd go really early to beat the heat and crowds.....usually between 2am and 7am.(it's a Wal-Mart and they're open 24/7). I'd take my time shopping, but when I got to the checkout counter, my shirt was completely soaked, I had sweat running off of my arms and dripping off of my face. I had to carry some folded up paper towels in my pockets to wipe the sweat off so I wouldn't drip sweat on the counter.

 

One thing you didn't mention was your age. Is it possible that you are having hot flashes?

Share this post


Link to post
Share on other sites

Thanks, guys for the input. Hammer, your description while on Celexa sounds exactly like me.

 

I have been taking Cymbalta for several years, and the sweating has been somewhat of a problem all along. It just seems to have gotten worse over time, and I have been totally miserable with it during the last year. I am 58, and take a hormone (estrace). I am also about 50 lbs. overweight. So I guess the diabetes is just exacerbating the problem. I don't know that I can give up the antidepressants, but maybe my psychiatrist can find an alternative.

Share this post


Link to post
Share on other sites

I have heat intolerance too, but I rarely sweat. Another condition that involves sweating is something called Autotomic Neuropathy. I know a lot of diabetics who have it but I don't think it is limited to diabetics.

Share this post


Link to post
Share on other sites